Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 19, NWS New Orleans, LA

March 9, 20115 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 9, 2011, 6:31 AM CST for 5 parishes in Louisiana. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2011, 6:31 AM CST (12:31 UTC)
Expired
Mar 9, 2011, 7:30 AM CST
In force
59 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 9, 6:49 AM CSTTSTM WND GST 54New Orleans, LAA THUNDERSTORM WIND GUST OF 54 MPH...OR 47 KNOTS...WAS MEASURED AT NEW ORLEANS LAKEFRONT AIRPORT.
Mar 9, 7:34 AM CSTTSTM WND GST 56Belle Chasse, LAKNBG - BELLE CHASE NAVAL AIR STATION - WIND GUST 49 KNOTS OR 56 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 2:39 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 499 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1220 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
499 m²/s²
0-3 km storm-relative helicity
571 m²/s²
Significant tornado parameter
4.3
Supercell composite
19.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WUUS54 KLIX 091231
SVRLIX
LAC051-071-075-087-089-091330-
/O.NEW.KLIX.SV.W.0019.110309T1231Z-110309T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
631 AM CST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...MARRERO...
  HARVEY...AVONDALE...
  ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
  NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...
  WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CHALMETTE...
  SOUTHERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 730 AM CST

* AT 629 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM NEW ORLEANS TO WAGGAMAN TO DES ALLEMANDS...OR ALONG A LINE
  EXTENDING FROM NEW ORLEANS TO 6 MILES WEST OF AVONDALE TO 9 MILES
  SOUTH OF HAHNVILLE...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRIDGE CITY...WESTWEGO...GRETNA...TERRYTOWN...VIOLET AND LAKE
  CATHERINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2981 9047 2990 9038 3003 9015 3005 9000
      3014 8990 3013 8985 3010 8982 3013 8978
      3011 8967 3009 8966 3006 8972 3002 8971
      3004 8979 3001 8984 2995 8980 2997 8970
      2973 8978
TIME...MOT...LOC 1231Z 276DEG 27KT 3002 9004 2989 9027
          2984 9038

$$

BANNAN
1 follow-up statement
035 
WWUS54 KLIX 091243
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
643 AM CST WED MAR 9 2011

LAC051-071-075-087-089-091330-
/O.CON.KLIX.SV.W.0019.000000T0000Z-110309T1330Z/
ST. CHARLES LA-ST. BERNARD LA-JEFFERSON LA-ORLEANS LA-PLAQUEMINES LA-
643 AM CST WED MAR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR NORTHWESTERN PLAQUEMINES...ORLEANS...NORTHERN JEFFERSON...WEST
CENTRAL ST. BERNARD AND SOUTHERN ST. CHARLES PARISHES...

AT 638 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LAKEFRONT AIRPORT TO AVONDALE TO DES
ALLEMANDS...OR ALONG A LINE EXTENDING FROM EAST NEW ORLEANS TO
AVONDALE TO 8 MILES SOUTH OF HAHNVILLE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARRERO...GRETNA...CHALMETTE...HARVEY...TERRYTOWN...TIMBERLANE...LAKE
CATHERINE...VIOLET AND BELLE CHASSE

NEW ORLEANS INTERNATIONAL AIRPORT RECORDED A GUSTS OF 78 MPH AND THE 
STRONGEST WINDS ARE MOVING INTO DOWNTOWN NEW ORLEANS RIGHT 
NOW...TAKE COVER!!!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2981 9047 2990 9038 3003 9015 3005 9000
      3014 8990 3013 8985 3010 8982 3013 8978
      3011 8967 3009 8966 3006 8972 3002 8971
      3004 8979 3001 8984 2995 8980 2997 8970
      2973 8978
TIME...MOT...LOC 1243Z 276DEG 27KT 3001 8994 2988 9017
          2986 9034

$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:00 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Mar 9, 3:00 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CST WED MAR 9 2011

.SHORT TERM...
THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL CONTINUE ACROSS THE
FORECAST AREA IN THE NEAR TERM. A CONSOLIDATING LINE OF STRONG TO
SEVERE CONVECTION WITH BOWING SEGMENTS EXTENDED FROM CENTRAL
MISSISSIPPI INTO EAST CENTRAL AND SOUTH CENTRAL LOUISIANA EARLY THIS
MORNING. THIS CONVECTION WAS OCCURRING AS A RESULT OF AN UPPER
TROUGH MOVING FROM THE PLAINS AND INTO THE MISSISSIPPI VALLEY. THE
LEAD PORTION OF THIS TROUGH WILL PULL OFF TO THE NORTHEAST TODAY...
WHILE THE SOUTHERN PORTION OF THE TROUGH WILL AMPLIFY AS A STRONG
JET MOVES THROUGH ITS BACKSIDE. THIS TROUGH WILL SHIFT EAST OF THE
AREA BY THURSDAY. IN THE MEANTIME...VERY STRONG SHEAR...AMPLE CAPE
AND INSTABILITY...STRONG DIVERGENCE ALOFT AND LARGE HELICITY VALUES
WILL MAINTAIN A SEVERE WEATHER THREAT THROUGH MUCH OF THE MORNING.
THE THREAT OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST AS THE
MORNING PROGRESSES. IN ADDITION TO DAMAGING WINDS AND A FEW
TORNADOES...THE THREAT OF HEAVY RAIN WILL ALSO CONTINUE WITH A FEW
INCHES OF RAIN IN A SHORT PERIOD OF TIME POSSIBLE IN SOME LOCATIONS
AS THE CONVECTION MAKES ITS WAY EAST ACROSS THE FORECAST AREA. THE
EASTWARD PROGRESSION OF THE CONVECTION MAY SLOW DOWN ACROSS THE
EASTERN HALF OF THE FORECAST AREA LATER THIS MORNING AS SOME OF THE
UPPER LEVEL SUPPORT BEGINS TO PULL OFF TO THE NORTHEAST. A FLASH
FLOOD WATCH WILL REMAIN EFFECT FOR THE FORECAST AREA TODAY. THE
COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI DURING THE MORNING AND EARLY
AFTERNOON HOURS...AND THEN ACROSS THE COASTAL WATERS DURING THE
AFTERNOON AND EARLY EVENING HOURS. DRIER AND COOLER AIR WILL FILTER
INTO THE REGION TONIGHT IN THE WAKE OF THE FRONT. 11

.LONG TERM...
GENERALLY TRANQUIL WEATHER WILL PREVAIL ACROSS THE REGION FOR THE
END OF THE WEEK AND THROUGH THE WEEKEND. HIGH PRESSURE AT THE
SURFACE WILL SLIDE EAST ACROSS THE GULF COAST STATES DURING THE
PERIOD. NORTHWEST FLOW ALOFT FOR THE END OF THE WEEK WILL BECOME
GENERALLY ZONAL OVER THE WEEKEND. INITIALLY COOLER TEMPERATURES WILL
MODERATE OVER THE WEEKEND. THE NEXT RAIN CHANCE WILL BE MONDAY AND
POSSIBLY TUESDAY AS A WEAK SHORT WAVE MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY. 11

&&

.AVIATION...
STRONG SOUTHERLY FLOW OVER ALL TERMINALS THIS MORNING IN ADVANCE OF
APPROACHING COLD FRONT CURRENTLY MOVING ACROSS CENTRAL LOUISIANA.
PRE-FRONTAL SQUALL LINES OF THUNDERSTORMS RACING EAST FROM CENTRAL
MISSISSIPPI INTO EAST-CENTRAL LOUISIANA SHOULD REACH KBTR AND KMCB
BETWEEN 09Z-10Z...WEAKEN ON SOUTHERN EXTENT UPON REACHING KMSY AND
KHUM AROUND 12Z. FRONTAL TIMING APPEARS TO BE BETWEEN 15Z-18Z FROM
WEST TO EAST. MVFR CONDITIONS SHOULD PREVAIL OUTSIDE CONVECTION WHEN
CIGS AND VSBY LOWER TO IFR AND LIFR LEVELS BRIEFLY. CONDITIONS
EXPECTED TO IMPROVE TO VFR SHORTLY AFTER FRONTAL PASSAGE LATER THIS
MORNING. 24/RR

&&

.MARINE...
STRONG SOUTHERLY FLOW THIS MORNING AHEAD OF COLD FRONT AND WIND
SHIFT TO NORTHWEST WINDS LATER THIS MORNING THROUGH THE AFTERNOON.
SMALL CRAFT ADVISORY CONDITIONS TO PREVAIL PRIOR TO FRONTAL
PASSAGE...MAY BRIEFLY DIMINISH FOR AN HOUR OR TWO BEFORE INCREASING
FROM NORTHWEST AS HIGH PRESSURE BUILDS INTO THE GULF. WILL MAINTAIN
WINDS NEAR 20KT WITH FREQUENT GUST THROUGH THURSDAY MORNING.
CONDITIONS ARE EXPECTED TO IMPROVE MARKEDLY INTO THE WEEKEND WITH
LIGHT WINDS AND LOW SEAS. 24/RR

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  39  61  34 /  60  10   0   0
BTR  78  43  64  39 /  60  10   0   0
ASD  78  45  64  39 /  80  10   0   0
MSY  78  49  64  44 /  70  10   0   0
GPT  76  46  65  38 /  80  10   0   0
PQL  76  45  64  38 /  80  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...SMALL CRAFT ADVISORY FROM 11 PM WEDNESDAY TO NOON THURSDAY FOR
     THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS.

     SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO NOON THURSDAY FOR
     THE FOLLOWING ZONES: LAKE BORGNE...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY FROM 11 PM WEDNESDAY TO NOON THURSDAY FOR
     THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS.

     SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO NOON THURSDAY FOR
     THE FOLLOWING ZONES: LAKE BORGNE...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Mar 9, 4:00 AM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 AM CST WED MAR 9 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-100200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
400 AM CST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. THE
MAIN SEVERE WEATHER THREATS WILL BE STRONG AND DAMAGING WIND GUSTS
AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT WILL DIMINISH FROM
WEST TO EAST AS THE MORNING PROGRESSES.

HEAVY RAINFALL...
SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS THE AREA TODAY...WITH
ISOLATED HEAVIER AMOUNTS POSSIBLE. THE GROUND IS ALREADY SATURATED
IN SOME AREAS AS A RESULT OF RECENT RAINFALL. ADDITIONAL HEAVY
RAINFALL MAY RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT TODAY.

RIVER FLOODING...
FLOOD WARNINGS ARE IN EFFECT FOR LOCATIONS ALONG SEVERAL RIVERS.
PLEASE SEE THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS
TODAY AND TONIGHT...AND FOR THE TIDAL LAKES TONIGHT

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MARINE...
A SMALL CRAFT ADVISORY FOR STRONG OFFSHORE FLOW AND HAZARDOUS SEAS
WILL CONTINUE FOR THE GULF COASTAL WATERS AND TIDAL LAKES THROUGH
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS UNDERWAY THROUGH THIS MORNING.

In the hours before

Special weather statement, Mar 9, 2:36 AM CST, 3 hours 55 minutes before
LAZ034>038-MSZ068>071-090930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
236 AM CST WED MAR 9 2011

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN MISSISSIPPI AND THE
FLORIDA PARISHES IN SOUTHEAST LOUISIANA...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Mar 9, 4:13 AM CST, 2 hours 18 minutes before
LAZ038-040-050-058-060>062-064-MSZ080-091115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 AM CST WED MAR 9 2011

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING LIVINGSTON
PARISH...TANGIPAHOA PARISH...ST. JOHN THE BAPTIST PARISH...ST.
CHARLES PARISH...HANCOCK COUNTY...ST. BERNARD PARISH...JEFFERSON
PARISH...ORLEANS PARISH...ST. TAMMANY PARISH...

AT 409 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 20 MILES NORTH OF RESERVE TO 11
MILES NORTHWEST OF RESERVE...MOVING NORTHEAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
HAHNVILLE...PONCHATOULA...LAPLACE...NORCO...NEW SARPY...DESTREHAN...
KENNER...NEW ORLEANS ARMSTRONG AIRPORT...METAIRIE...NEW ORLEANS...
LAKEFRONT AIRPORT...EAST NEW ORLEANS...MADISONVILLE...MANDEVILLE...
SLIDELL AIRPORT...STENNIS SPACE CENTER...SLIDELL...PEARL RIVER...LAKE
CATHERINE...LACOMBE AND PEARLINGTON

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Mar 9, 5:18 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
518 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TORNADO          LACOMBE                 30.31N 89.93W
03/09/2011                   ST. TAMMANY        LA   LAW ENFORCEMENT

            SLIDELL PD REPORTS TORNADO CROSSED I-12 AT LACOMBE EXIT.
            DEBRIS ON INTERSTATE. ALSO TREES DOWN IN LACOMBE NEAR
            HEART HOSPITAL ON 434 BLOCKING HIGHWAY.

&&

KGRAHAM
Local storm report, Mar 9, 6:05 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND DMG     PICAYUNE                30.53N 89.68W
03/09/2011                   PEARL RIVER        MS   LAW ENFORCEMENT

            TREES DOWN GOODYEAR BLVD IN PICAYUNE. POSSIBLE TORNADO...
            SURVEYS THIS MORNING.

&&

KGRAHAM
Local storm report, Mar 9, 6:14 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
614 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 AM     TORNADO          LACOMBE                 30.31N 89.93W
03/09/2011                   ST. TAMMANY        LA   FIRE DEPT/RESCUE

            ROOF OFF HOUSE.

&&

KGRAHAM
Local storm report, Mar 9, 6:19 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
619 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     TORNADO          KENNER                  29.98N 90.25W
03/09/2011                   JEFFERSON          LA   TRAINED SPOTTER

            METEOROLOGIST REPORTS RAIN WRAPPED TORNADO NEAR KENNER
            MOVING INTO LAKE PONTCHARTRAIN.

&&

KGRAHAM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:01 PM CSTRiver Flood WarningLIXSaint Tammany6 days
Mar 8, 9:15 PM CSTRiver Flood WarningLIXSaint Tammany24 hr
Mar 8, 9:15 PM CSTRiver Flood WarningLIXSaint Tammany24 hr
Mar 8, 9:20 PM CSTAreal Flood WarningLIXTangipahoa12 hr
Mar 8, 9:30 PM CSTRiver Flood WarningLIXSaint Tammany20 hr
Mar 8, 9:30 PM CSTRiver Flood WarningLIXSaint Tammany37 hr
Mar 8, 9:32 PM CSTAreal Flood WarningLIXSaint Helena12 hr
Mar 8, 10:12 PM CSTRiver Flood WarningLIXTangipahoa23 hr
Mar 8, 10:20 PM CSTRiver Flood WarningLIXTangipahoa18 hr
Mar 8, 10:29 PM CSTRiver Flood WarningLIXSaint Helena23 hr
Mar 8, 10:29 PM CSTRiver Flood WarningLIXLivingston3 days
Mar 8, 10:32 PM CSTRiver Flood WarningLIXSaint Helena44 hr
Mar 8, 10:42 PM CSTRiver Flood WarningLIXEast Baton Rouge22 hr
Mar 8, 10:42 PM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston3 days
Mar 8, 10:42 PM CSTRiver Flood WarningLIXEast Baton Rouge3 days
Mar 8, 10:42 PM CSTRiver Flood WarningLIXAscension, Livingston35 hr
Mar 9, 4:07 AM CSTSpecial Marine WarningLIX53 min
Mar 9, 4:34 AM CSTTornado WarningLIXSaint Tammany41 min
Mar 9, 4:45 AM CSTTornado WarningLIXSaint Tammany, Tangipahoa60 min
Mar 9, 4:53 AM CSTFlash Flood WarningLIXLivingston, Tangipahoa3 hr
Mar 9, 5:00 AM CSTTornado WarningLIXSaint James, Saint John the Baptist60 min
Mar 9, 5:10 AM CSTTornado WarningLIXSaint Tammany50 min
Mar 9, 5:30 AM CSTTornado WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist30 min
Mar 9, 5:37 AM CSTSpecial Marine WarningLIX113 min
Mar 9, 5:45 AM CSTTornado WarningLIXSaint Tammany, Washington45 min
Mar 9, 6:23 AM CSTAreal Flood AdvisoryLIXJefferson, Saint Charles112 min
Mar 9, 6:35 AM CSTTornado WarningLIXOrleans, Saint Tammany55 min
Mar 9, 6:50 AM CSTSpecial Marine WarningLIX55 min
Mar 9, 6:52 AM CSTFlash Flood WarningLIXSaint Tammany113 min
Mar 9, 7:06 AM CSTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard5 hr
Mar 9, 7:08 AM CSTTornado WarningLIXJefferson, Lafourche, Saint Charles37 min
Mar 9, 7:09 AM CSTSpecial Marine WarningLIX36 min
Mar 9, 7:13 AM CSTTornado WarningLIXJefferson, Lafourche47 min
Mar 9, 7:30 AM CSTSpecial Marine WarningLIX30 min
Mar 9, 7:38 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard52 min
Mar 9, 7:54 AM CSTSpecial Marine WarningLIX36 min
Mar 9, 7:58 AM CSTSmall Craft AdvisoryLIX20 hr
Mar 9, 7:59 AM CSTSpecial Marine WarningLIX2 hr
Mar 9, 8:09 AM CSTTornado WarningLIXJefferson, Plaquemines36 min
Mar 9, 8:18 AM CSTSpecial Marine WarningLIX27 min
Mar 9, 8:22 AM CSTSpecial Marine WarningLIX23 min
Mar 9, 8:25 AM CSTSevere Thunderstorm WarningLIXJefferson, Plaquemines, Saint Bernard65 min
Mar 9, 8:29 AM CSTSpecial Marine WarningLIX2 hr
Mar 9, 8:38 AM CSTSpecial Marine WarningLIX97 min
Mar 9, 9:49 AM CSTSpecial Marine WarningLIX86 min
Mar 9, 10:36 AM CSTSpecial Marine WarningLIX54 min
Mar 9, 11:09 AM CSTSpecial Marine WarningLIX96 min
Mar 9, 12:05 PM CSTRiver Flood WarningLIXWashington3 days
Mar 9, 12:36 PM CSTSpecial Marine WarningLIX24 min
Mar 9, 12:51 PM CSTSpecial Marine WarningLIX84 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.